Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 10, 2008, 3:22 PM CDT for 14 counties in Kansas. It took effect at Apr 10, 2008, 10:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 3:22 PM CDT (20:22 UTC)
- In effect from
- Apr 10, 2008, 10:00 PM CDT
- Expired
- Apr 11, 2008, 2:07 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 102022 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT THU APR 10 2008 KSZ083-091-092-110430- /O.NEW.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ /O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/ SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON 322 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE THIS MORNING AND THIS AFTERNOON...AS SURFACE LOW PRESSURE DEEPENS RAPIDLY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>052-067-068-082-110430- /O.NEW.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN 322 PM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY. INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT. THIS WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE GREATLY TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH-CENTRAL KANSAS LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ070>072-094>096-098>100-110300- /O.EXT.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 322 PM CDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVNEING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069-093-110000- /O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/ CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...WINFIELD...ARKANSAS CITY 322 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE THIS MORNING AND THIS AFTERNOON...AS SURFACE LOW PRESSURE DEEPENS RAPIDLY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
4 follow-up statements
000 WWUS73 KICT 110001 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT THU APR 10 2008 KSZ083-091-092-110815- /O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/ /O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON 701 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ053-069-093-110115- /O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/ CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...WINFIELD...ARKANSAS CITY 701 PM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ KSZ070>072-094>096-098>100-110300- /O.EXT.KICT.WI.Y.0013.080411T0000Z-080411T0300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 701 PM CDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVNEING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>052-067-068-082-110815- /O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN 701 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY. INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT. THIS WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE GREATLY TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH- CENTRAL KANSAS LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 110002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT THU APR 10 2008 KSZ070>072-094>096-098>100-110300- /O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 702 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVNEING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>052-067-068-082-083-091-092-111200- /O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 702 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT. THIS WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE GREATLY TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH- CENTRAL KANSAS LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 110123 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 823 PM CDT THU APR 10 2008 KSZ070>072-094>096-098>100-110230- /O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 823 PM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THIS EVENING. $$ KSZ032-033-047>052-067-068-082-083-091-092-110930- /O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 823 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED OVERNIGHT. WINDS ARE EXPECTED TO INCREASE THROUGHOUT THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 110707 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 207 AM CDT FRI APR 11 2008 KSZ032-033-047>052-067-068-082-083-091-092-110815- /O.CAN.KICT.WI.Y.0014.000000T0000Z-080411T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 207 AM CDT FRI APR 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. EVEN THOUGH WINDS WILL STAY GUSTY OVERNIGHT...THEY WILL REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:16 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 1:16 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 116 PM CDT THU APR 10 2008 .AVIATION... 18Z TAFS...ICT/SLN/HUT/CNU/RSL...POWERFUL AREA OF LOW PRESSURE WILL CONTINUE TO PROGRESS NORTHEAST TODAY. STRONG SOUTHWEST WINDS WILL AFFECT PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS AHEAD OF THE LOW THIS AFTERNOON AND EVENING...WITH WINDS EVENTUALLY SWITCHING TO WEST/NORTHWESTERLY THIS EVENING FROM WEST TO EAST ACROSS THE AREA...AS THE LOW PULLS NORTHEAST OF THE AREA...AND A COLD FRONT PASSES THROUGH. ANTICIPATE MVFR CIGS TO PREVAIL THIS AFTERNOON...AND LIKELY CLEAR OUT SOME OVER PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS AS DRY SLOT ROTATES ON THROUGH. MVFR/LOW VFR CIGS WILL EVENTUALLY ROTATE BACK EAST ACROSS THE AREA TONIGHT. MAY SEE A FEW THUNDERSTORMS FIRE GENERALLY SOUTHEAST OF THE TURNPIKE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH LOW-LEVEL MOISTURE IN PLACE. COULD SEE A FEW STRONG STORMS INTO THE EVENING HOURS. ADK && .PREV DISCUSSION... /ISSUED 621 AM CDT THU APR 10 2008/ UPDATE... AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU AREA OF SHOWERS/T-STORMS WILL MOVE NWD OUT OF S-CNTRL/SERN KS EARLY THIS MORNING...WITH AREAS OF -RA/DZ CONTINUING OVER CENTRAL KS INTO MIDDAY ON NW FRINGES OF SURFACE LOW TRACK. WIDESPREAD IFR/LIFR AREAWIDE THIS MORNING...WITH IFR LIKELY CONTINUING AT RSL INTO THIS PM. PARTIAL CLEARING EXPECTED THIS PM OVER S-CNTRL/SERN KS AHEAD OF COLD FRONT. THIS WILL AIDE IN MOMENTUM TRANSFER OF STRONGER SWRLY WINDS TO SURFACE AT ICT/CNU. ALSO...DUE TO CLEARING/HEATING...WILL CARRY VCTS AT HUT/ICT/CNU FOR ISOLD-SCATTERED STORMS AHEAD OF COLD FRONT. GUSTY W-SWRLY WINDS AREAWIDE TONIGHT BEHIND DEPARTING/STRENGTHENING SURFACE LOW. MIX OF MVFR/VFR LOW CLOUDS EXPECTED TONIGHT. JMC PREV DISCUSSION... /ISSUED 320 AM CDT THU APR 10 2008/ DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH FLOODING OVER SOUTHEAST KANSAS AND THUNDERSTORM REDEVELOPMENT THIS AFTERNOON...FOLLOWED BY COLDER TEMPERATURES FOR FRIDAY INTO THE WEEKEND WITH SUB-FREEZING VALUES LIKELY DURING THE WEEKEND. TDY-TONIGHT COULD SEE SOME STRONG THUNDERSTORMS OVER SOUTHEAST KANSAS EARLY THIS MORNING...BUT THE MAIN HAZARD WILL BE HEAVY RAINFALL. WE WILL CONTINUE THE FLOOD WATCH OVER THE AREA WITH SOUTHEAST KANSAS HAVING THE HIGHEST RISK OF FLOODING. WESTERN COUNTIES IN THE FLOOD WATCH COULD BE REMOVED BY DAYSHIFT ONCE DRY SLOT MOVES IN SHUTTING THE PRECIP DOWN THIS MORNING. THERE COULD BE A LULL IN THE PRECIP OVER THE AREA WITH CENTRAL KANSAS WITNESSING SOME LINGERING RAIN SHOWERS. THUNDERSTORMS LOOK TO RE-DEVELOP ALONG THE COLD FRONT OVER SOUTH CENTRAL KANSAS THIS AFTERNOON THEN SWEEP EASTWARD INTO SOUTHEAST KANSAS LATER ON. CANNOT RULE OUT A FEW STRONG TO SEVERE THUNDERSTORMS WITH THIS ACTIVITY GIVEN VERY STEEP MID-LEVEL LAPSE RATES/SHEAR IN PLACE. THE WINDS WILL BE STRONG AND QUITE GUSTY FROM VARIOUS DIRECTIONS AS CIRCULATION FROM SURFACE LOW TRACKS NORTH/NORTHEAST ACROSS KANSAS TODAY. THE WINDS COULD REACH WIND ADVISORY CRITERIA OVER SOUTHEAST KANSAS THIS AFTERNOON...ESPECIALLY IF CLOUDS SCATTER OUT WITH DEEP MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE...THEREFORE WE WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON. IN ADDITION...WINDS WILL BEGIN TO PICK UP ON THE BACKSIDE OF THE SURFACE LOW ACROSS CENTRAL KANSAS LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...AS PRESSURE GRADIENT REALLY TIGHTENS UP. COULD BE A CLOSE CALL FOR A RAIN/SNOW MIX OVER PORTIONS OF CENTRAL KANSAS LATE TONIGHT INTO EARLY FRIDAY MORNING. FRI-SAT WINDS WILL REMAIN GUSTY FROM THE NORTHWEST ON FRIDAY WITH BELOW NORMAL TEMPERATURES EXPECTED...THUS GIVING WAY TO A BLUSTERY AND RAW WEATHER DAY. THE COLDER BELOW NORMAL TEMPERATURES WILL CONTINUE INTO SATURDAY WITH OVERNIGHT LOWS BEING THE MAIN CONCERN. A HARD FREEZE COULD AFFECT CENTRAL AND SOUTH CENTRAL KANSAS LATE SATURDAY NIGHT INTO SUNDAY MORNING. EXTENDED: SUN-WED COLDER BELOW NORMAL TEMPERATURES WILL FINALLY GIVE WAY TO A WELCOME WARM-UP FOR NEXT WEEK. IT WILL BE A COLD START TO THE DAY ON SUNDAY WITH SUB-FREEZING TEMPERATURES LIKELY OVER CENTRAL AND SOUTH CENTRAL KANSAS. A KILLING FREEZE COULD OCCUR WITH GROWING SEASON UNDERWAY...AND LATER SHIFTS WILL NEED TO MONITOR THINGS FOR A POSSIBLE FREEZE WARNING. OTHERWISE...TEMPERATURES WILL BEGIN TO MODERATE ON MONDAY AND LOOK TO REALLY WARM-UP BY MID-WEEK. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 38 52 34 / 40 20 10 10 HUTCHINSON 58 36 50 33 / 60 20 20 10 NEWTON 61 37 50 34 / 50 20 10 10 ELDORADO 65 39 51 34 / 40 20 10 10 WINFIELD-KWLD 68 40 55 35 / 40 20 10 10 RUSSELL 49 33 48 32 / 100 50 30 10 GREAT BEND 51 33 49 33 / 100 40 30 10 SALINA 54 35 48 33 / 90 40 30 10 MCPHERSON 57 36 49 33 / 70 30 20 10 COFFEYVILLE 70 42 55 35 / 40 30 10 10 CHANUTE 70 41 52 35 / 40 40 10 10 IOLA 69 41 51 35 / 50 40 10 10 PARSONS-KPPF 70 42 54 35 / 40 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ053-069>072-083- 091>096-098>100. FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ070>072-093>096- 098>100. &&
Hazardous weather outlook, Apr 10, 1:32 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 132 PM CDT THU APR 10 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111645- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 132 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON...GENERALLY EAST OF THE KANSAS TURNPIKE. A FEW OF THE STORMS MAY BE STRONG...WITH DIME SIZED HAIL AND WINDS TO 50 MPH BEING THE MAIN THREATS. ADDITIONALLY...THE NEOSHO RIVER NEAR PARSONS AND OSWEGO WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. FURTHERMORE...VERY STRONG SOUTHERLY WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON...MAINLY ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS. PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS. STRONG NORTHWEST WINDS COULD AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS THE SURFACE PRESSURE GRADIENT TIGHTENS IN WAKE OF A STRONG COLD FRONT. FINALLY...A FEW WET SNOWFLAKES MAY MIX IN WITH THE RAIN TONIGHT OVER CENTRAL KANSAS. NO ACCUMULATIONS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AFTERNOON...STRONG NORTHWEST WINDS COMBINED WITH LOW HUMIDITIES WILL PUSH THE RANGELAND FIRE DANGER INTO THE HIGH CATEGORY...OUTDOOR BURNING IS DISCOURAGED. COLDER CANADIAN AIR WILL PUSH SOUTHWARD INTO THE REGION FOR FRIDAY INTO SATURDAY...AND COULD RESULT IN SUB-FREEZING TEMPERATURES FOR SATURDAY MORNING OVER CENTRAL KANSAS. A HARD FREEZE IS MORE LIKELY FOR MUCH OF THE AREA ON SUNDAY MORNING...PLEASE STAY TUNED FOR ADDITIONAL UPDATES AND LATER FORECASTS ON THIS POSSIBLE KILLING FREEZE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CDJ/JMC/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:03 PM CDT | River Flood Warning | ICT | Labette, Neosho | 47 hr |
| Apr 9, 10:03 PM CDT | River Flood Warning | ICT | Labette | 57 hr |
| Apr 10, 3:18 AM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 9 more | 17 hr |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 56 min |
| Apr 10, 4:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 23 min |
| Apr 10, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 35 min |
| Apr 10, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.